Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Had two episodes of low BP. Have A- fib, diabetes, AVR replacement. On Warfarin. Concerned?

Have been asked by my nephrologist to measure BP 4X daily. I started this early this week and have experienced two episodes (late afternoon) when systole and diastole are close and BP very low (85/62 for one example). I have a-fib and diabetes , AVR replacement and some mitral insufficiency. Am on Warfarin for prosthetic aortic valve, antihypertensives, and Coreg for a-fib. BP has been in normal to low range for last six months and has been getting lower. I am 76 and still working. What should my MD be looking for? I am concerned.
Asked On : Sun, 18 Nov 2012
Answers:  1 Views:  39
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
Cardiologist 's  Response
Dear patient,

The main issue that needs to be ensured is that the aortic valve replacement and pressures are working appropiately; if the valve is not working right then you can see a drop in blood pressure and "narrowing" of the difference between systolic and diastolic BP. A good echocardiogram can sort this out; sometimes though, a transesophageal echocardiogram is needed to look well at the aortic valve.

Yours truly,

Dr Brenes-Salazar MD
Mayo Clinic MN
Answered: Wed, 12 Jun 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor